Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 20, 2004, 6:43 PM CDT for Nacogdoches County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 20, 2004, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 202344
FFWSHV
TXC347-210245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT SUN JUN 20 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
* UNTIL 945 PM CDT
* AT 636 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER NACOGDOCHES...THIS
STORM WAS STATIONARY. RADAR ESTIMATES THAT FROM TWO TO THREE INCHES
OF RAIN HAS FALLEN DURING THE PAST HOUR AND ANOTHER TWO INCHES OF
RAIN IS POSSIBLE...WHICH WILL CAUSE FLASH FLOODING/
* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL REMAIN OVER..
NACOGDOCHES
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 945 PM CDT.
LAT...LON 3151 9486 3155 9489 3156 9488 3158 9491
3162 9489 3173 9466 3170 9460 3161 9453
3147 9467 3147 9475
$$1 follow-up statement
000 WGUS74 KSHV 210206 FFSSHV TXC347-210230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CDT SUN JUN 20 2004 ...FLASH FLOOD WARNING FOR NACOGDOCHES COUNTY HAS BEEN CANCELED... THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINS HAVE ENDED AND OFFICIALS IN NACOGDOCHES REPORT THAT ALL HIGH WATER HAS RECEDED. THEREFORE THE WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:00 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT SUN JUN 20 2004 .DISCUSSION... ISOLATED CONVECTION BEGINNING TO FIRE OFF THIS AFTERNOON...BUT INSTABILITY NOT SO GREAT...SO DO NOT EXPECT MUCH IN WAY OF STRONG STORMS THIS EVENING. LEFT IN CHANCE POPS OVER RED RIVER VALLEY AS OUTFLOW FROM MCS GENERATING SCATTERED CONVECTION THAT WILL REACH THAT AREA LATE THIS AFTERNOON. NEXT FRONT REACHING CWA ON TUESDAY. THIS BOUNDARY WILL STALL OUT AND MAY SEE SOME WIDESPREAD COVERAGE ON WEDNESDAY. PUT IN LIKELY POPS SOUTH...AND BROUGHT TEMPS DOWN WELL INTO THE 80S. VORTEX NORTH OF GREAT LAKES WILL KEEP GENERAL PATTERN IN PLACE...WITH FAIRLY HIGH CHANCES OF RAIN....AND SOMEWHAT COOLER TEMPS...AROUND INTO AT LEAST PART OF THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 74 90 / 20 20 20 40 MLU 70 90 72 90 / 20 30 20 50 TXK 71 92 74 88 / 30 20 20 50 TYR 72 94 74 90 / 20 20 20 40 LFK 72 93 73 91 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MUCH OF THE AREA AS A FRONTAL BOUNDARY LINGERS ACROSS THE SOUTHERN SECTIONS OF THE REGION. IN ADDITION...AN AREA OF THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE NEAR THE RED RIVER VALLEY REGION BY EVENING. THE MAIN THREAT WITH STORMS IS THAT OF BRIEF HEAVY RAINFALL. HOWEVER...ISOLATED STRONG STORMS THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON INTO THE WORK WEEK AS ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA ON TUESDAY IN CONJUNCTION WITH MULTIPLE UPPER DISTURBANCES WHICH WILL MOVE OVER THE AREA DURING THE LATTER HALF OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 62 min |
| Jun 20, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.